I'm sorry to be late in answering your question. I'm a volunteer and a long-time Type 1 diabetic and not a medical professional. Our site specializes in Type 1, but we often can answer general questions on Type 2.
I have 2 suggestions for you & your husband to get definitive answers on his specific set of conditions -- and treatment options. First, ask these questions of his doctor. If you're not satisfied with the completeness of the answers, then ask for a second opinion/ referral to someone with more experience.
Second, I'm not sure if your husband's exposure was related to military service, but the Veterans Administration has extensive information and experiece with this very unfortunate result of AO use. Here's a website:
with information about health concerns as well as Veterans Benefits.
Type 2 diabetes is sometimes be treated successfully with diet AND exercise (rarely "just" diet), sometimes with diet, exercise & oral meds, other times with insulin, diet, exercise -- with or without oral meds. There are so many factors affecting the treatment plan that only a qualified medical professional can guide him in the treatment.
I wish you good success with whatever treatment plans he & his doctors work out.
Yes he is a Viet Nam veteran. He developed this about 10 years ago. Up until recently the doctor was able to maintain by diet, then pills but now more pills along with a Byetta injection twice a day. High blood pressure is also a factor now as well. thank you for the information.
It is not uncommon for treatment needs to change, increase the longer a person has diabetes. So many things cause diabetics needs to change. As a loving family member, your support & encourgement means a LOT to him (it does to everyone with diabetes) even if he doesn't express that in words.
On a personal note, please extend my thanks to him for his service to our country. We enjoy so many things here because of heros who have served and often pay dearly for their service, as your husband is.
I second everything that the previous poster has written. One more thought to add... has your husband's weight increased in the past 10 years? Excess weight, a common problem as we grow older, causes insulin resistance to increase and also often causes blood pressure to rise. So if he has indeed been puttting on a few pounds each year, perhaps the two of you need to focus some energy on losing those excess pounds. Both the diabetes and the blood pressure would probably improve if this is part of the cause of the changes. We do wish him the very best.
I have a very dear friend that was in the war and within the last 6 years his health is going to pot. They have him diagnoised with having the effects of agent orange and he has just got diabetes and they say this why. He loses his memory for short time frames, and hurts inside his body more and more. We need a specialists that deals in this and that is very good with working with the diease.
I became a diabetic about 3 years after being exposed to agent orange and my doctor told me that if any type of diabetes was cause by this dioxide it would be type 1. When I present this to the VA they say it is not service connected. My question is this: How many Agent Orange, boots on ground vet's out there have type 1 diabetes and how many more vet's would it include to have them also included with service connection? But of course we are dealing with the government who say they are for the vet but it's just lip service. Any one agree or am I the lone one out here.
G the R
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.